I was on 5mcg. twice now and the first week I felt wonderful and after that it had the opposite affect on me. My vision got so blurry I couldn't see the computer screen at work. Muscles hurt really bad also. I just wondered if anyone else had ever had this problem. No doctor or the company that makes cytomel can tell me why this happens. I also gain weight with them and normally people lose on cytomel. Thanks, Kazen07
If you are having thyroid levels that are bouncing around---then taking cytomel may cause rapid changes that result in blurry vision and the muscle aches, etc.
That's one of the problems with thyroid---being under dosed or over dosed results in similar symptoms.
Here's a blurb I found on cytomel causing blurry vision:
Cytomel is a pharmaceutical preparation containing T3. Unlike synthroid, cytomel results in a rapid elevation in thyroid hormone levels that result in supraphysiological levels 2 to 6 hours after the ingestion and a rapid clearance-
Some of us need the supraphysiological levels to feel good---no one has figured it out yet...
Due to Hashimoto's---and then pituitary dysfunction---my levels tended to bound up and down---randomly---no rhyme or reason...
Call the doctor's office and speak to the nurse---and get some advice as to what to do...
Thanks for the advice. I found out that I have candida and sugar problems (low) and if I eat anything with sugar my body uses it up in a matter of minutes. My level stays around 68 to 70. The blame it on the candida because nothing functions right in your body when you have that. It affects your thyroid to say the least. When taking cytomel it pretty much makes me legally blind. lol It is very weird but when I avoid all sugar, all foods containing yeast and milk and pretty much eat only protein and veggies my vision becomes clear in about 3 weeks and I feel great and have no need for cytomel. I never realized how much your diet affects your health! Thanx
Thanks for the advice. I found out that I have candida and sugar problems (low) and if I eat anything with sugar my body uses it up in a matter of minutes. My level stays around 68 to 70. ......... Thanx
Hope you're not pre-diabetic, as well as having candida. Before I was dx'd a quarter century ago they used to tell me my blood sugar was a little low, or the rise was slow in one of those hours-long tests. I too have learned that when I can't see anything I'd better eat something quick, not take any time for testing.
I hadn't taken any mineral SUPPLEMENTS in quite a while yesterday, have magnesium, selenium, potassium and others, about which I can't remember exactly what they're for, but I was having unbearable hypo problems and sleepiness. It helped me a lot, almost like a miracle. Something to possibly try if all else fails. Spinach wasn't helping the vision like it normally does.
yes, almost everyone in my family is diabetic but I am determined not to let that happen. I know what you mean about being tired. I can sleep 15 hours straight and still feel like I've been ran over by a truck when I try to get up and yawn all day. lol My doctor tested me for my vitamin levels and my B's were extremely low and any vitamin that helps your thyroid work was also low. He said it was because of the candida interfering with vitamin absorption because your digestive system is 80% of your health. I have learned a lot through this experience and I am just going to have to be a health nut to feel good all the time and not get sick again which can't be all bad I guess. lol There are a lot of people walking around with candida that feel very sick and don't know why. Conventional doctors don't even check for that. I see a great doctor who is really knows what he is doing. He runs tests that my family doctor wouldn't think of. I hope these posts help someone that is going through what I been through. It also causes major depression which I had never experienced before. I wouldn't wish this on my worst enemy. thanx for the reply
yes, almost everyone in my family is diabetic but I am determined not to let that happen. ...........My doctor tested me for my vitamin levels and my B's were extremely low and any vitamin that helps your thyroid work was also low.......... He said it was because of the candida interfering with vitamin absorption because your digestive system is 80% of your health. ........There are a lot of people walking around with candida that feel very sick and don't know why. Conventional doctors don't even check for that. ........I see a great doctor who is really knows what he is doing. He runs tests that my family doctor wouldn't think of. ........I hope these posts help someone that is going through what I been through. It also causes major depression which I had never experienced before. I wouldn't wish this on my worst enemy. thanx for the reply
Well did you find out why cytomel makes your vision blurry? I'll do a quick web search re candida and how they test for it, although I think I've isolated my own problem. We need a tactful way to do what Dr. Lowe suggests, "Educate your doctor". We feel insulted that doctors and labs don't think we know anything. They're going to feel insulted too.
I don't think we're allowed to give a link, but some women doctors have written a pretty precise artical outlining the gradual changes, for instance TSH Range before 2000 was .5 or .05 and up, soon was changed to a 3 instead of 5, then, in 2002, they adopted .02. My search terms were something about side effects to ADULT metabolism of inhaled steroids. You get mostly articles about childrens' growth unless you emphasize word adult.
Do women adjust to progress better than male doctors, who weren't told in previous century med school there would ever be changes? What's a tactful way to enlighten them, that it's important for patients' well-being to have labs keep up with improvements? Is it a guy thing to just assume people in this field can't be wrong and that patients can't have learned anything on their own?
I'm a diabetic and I take cytomel. I have a weird hyper condition and use the cytomel to suppress my pituitary function. Cytomel can increase glucose levels and it's stated in the package insert. I start getting blurry vision as soon as my glucose level reaches 150 and the higher it goes, the worse it gets. 150's not terribly high but I know my sugar's getting up there when it happens. If your sugar's normally low, perhaps you experience blurry vision when it reaches a certain level. Maybe a meter would be helpful in determining that. If the rest of your family is diabetic, you wanna keep a close eye on it anyhow.
I'm a diabetic and I take cytomel. I have a weird hyper condition and use the cytomel to suppress my pituitary function. Cytomel can increase glucose levels and it's stated in the package insert.............................
There are so many medicines, shouldn't you ask your doctor about an alternative one? You do have a meter, right? There's also health food stores' cinnamon capsules to supplement your diabetes meds if you find they sometimes need a little help.
When blood sugar gets too low is when my vision decreases most often, not when it's a little high, as in just after a meal. My A1C is always 6.5.
There is no alternative to cytomel. Besides, it works for me and it works well. I wouldn't trade it for a purty. I also take beta blockers and lyrica which probably don't help the situation much either. But again, they aren't something I can't give up. Yes I have a meter. I test 4 times a day. I've been controlling with diet. Kinda. At least I'm trying to. I can't take the meds cause of contraindications and will, at some point, go on insulin. Maybe sooner than later. I just got my insulin and c-peptide levels back yesterday. Ooops.
I'm sure you know, and we may have already mentioned here, health food stores have large bottles of cinnamon capsules which are very strong blood sugar controllers, if you need a little help with diet-alone control, for instance if you ate something extra for a special occasion.
I was given a sample of insulin one time to try, which you may be able to get also, and personally I didn't like it because I worried that maybe all of the contents of the needle didn't come out or something like that.
It didn't hurt at all, in the stomach, but just seemed too un-natural to me. They gave me a choice and I stayed on orals and cinnamon, which I don't take every day. Sometimes at night I don't even want much to eat, and wake up way below 100 w/out any cinnamon.